Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help needed by Leopard Man???
Mar 23, 2014

Hi Dioc, Here is the situation: diagnosed Dec 2008, started meds Jan 2010 when CD4 fell to 240(Atripla), some side effects, vivid dreams present almost immediately, but persevere and dont get off them. CD4 rebounds two months later, climbs to 520, keeps on climbing reaching 630, the highest in September of 2011(undetectable almost a month after testing in Feb 2010.) And then cause of convoluted situations that are hard to explain, but pertaining to homelessness, strict state by state US guidelines, not eligible to get back to meds till February 2014. By then, CD4 is 166, viral load through the roof (cant remember numbers) and up and down my body spots which I thought were Kaposi's sarcoma (which was wrong diagnosed positive for syphilis thus syphilis spots.) Got on Truvada, Norvir, Reyataz and Bactrim, and for Syphilis since I am allergic to penicillin, got on the drug used to treat malaria (cant remember the name.) Did blood work two weeks ago, and CD4 has bounced back , 220. Viral load 220,000, but spots are still there, some have faded, especially ones in my arms, and hands, some to my eyes at least have gotten worse. Also, I itch a lot, thus far around groin, buttocks, and stomach and thigh areas, and in those areas spots have gotten darker. My physician assistant thinks over time spots will dissipate and eventually go away. No idea as to when. Taking Metformin for diabetes as well. So, all of this to ask, what should I do about the spots? How do I get rid of them? Its killing my social life. Are there any drugs or food groups I should incorporate? Avoid? Thanks.

Response from Dr. Holodniy

If the diagnosis of secondary syphilis is correct, and the appropriate treatment was given for an appropriate amount of time, then yes, those spots should all fade over the next few weeks. However, if they don't, then the diagnosis may be incorrect and a skin biopsy would be in order to determine the cause.



Previous
what ARV is best for motivation and energy and stopping depression
Next
convivir con un familiar con vih

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement